# SDR AALA201707039023

- Difficulty date: June 29, 2017
- Submitted: July 6, 2017
- Operation: Air carrier
- Aircraft: N438AA
- Make and model: Doug MD 83
- Aircraft serial: 49456
- Aircraft time: 90,983 hours, 43,293 cycles
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Lockpin
- Condition: Worn
- Location: Tailcone
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WAS GROUNDED.  THE F/A IN THE AFT CABIN REPORTS THAT THE DECAL FOR THE AFT CABIN DOOR EMERGENCY EXIT HAS BEEN COMPROMISED.  MAINTENANCE FOUND THE AFT CABIN DOOR SHOWS EVIDENCE OF BEING OPENED WHILE IN ARMED POSITION AND TAIL LIGHT ILLUMINATED.  TAIL CONE DEPLOYED WHILE TROUBLESHOOTING.  REMOVED AND REPLACED TAIL CONE PER AMM 53-53-00 FIT CHECKS GOOD. TAIL CONE DEPLOY LIGHT OPS CKS GOOD.  ALSO REMOVED AND REPLACED 4 EACH TAIL CONE LOCK PINS DUE TO WORN AND STICKING IAW AMM 53-53-00-401.
